Q: My disabled daughter recently had knee surgery. She was rx- oxycodone +ativan w/o narcan. Had to call 911 due to od sym.
She is 14, developmentally+intellectually delayed +sensory processing disorder, verbal,borderline nonverbal due to inability to get accurate, straight answers from her, or her inability to communicate in intelligible expressive language in an inquisitive setting, inability to accurately communicate ailments and medical concerns/describe difference in pain, locations, severity etc, she was prescribed 5mg instamelt tabs, 12ct+additional 36, w 2 dose directives on label(pharmacy noted). Neither pharmacy nor doc even mentioned naloxone as a safeguard. After 1.5 wks of excruciating pain due to cast too tight, meds were issued within dosing directions, but accumulative amounts of diazapene and opiates in her system led to adverse od symptoms (despite drastically cutting meds after cast bivalved), causing her to turn blue in turn causing me to call 911. Was there a requirement to issue naloxone to her in california, after inpatient care and release, w that many opioids/diazapenes?
If she has ongoing problems due to the malpractice a malpractice case may be warranted. In any event, you should consult with an experienced attorney.
General Notices: This is not legal advice, it is only general information. No attorney client relationship is established by this response. You should not rely on the information in this response and you should consult with a qualified licensed attorney in your state about your particular facts. There are strict time deadlines in which you must file a lawsuit or take other action or you may be forever barred from compensation.
A: In California, there is no legal requirement for doctors to prescribe or dispense naloxone along with opioids, but it is recommended by the California Medical Association as part of best practices for prescribing opioids. However, in situations where a patient is at high risk of overdose, naloxone may be prescribed or administered. In your daughter's case, it is best to discuss this matter with her doctor or healthcare provider to ensure that proper precautions and safeguards are put in place to prevent any adverse reactions or overdose incidents.
Justia Ask a Lawyer is a forum for consumers to get answers to basic legal questions. Any information sent through Justia Ask a Lawyer is not secure and is done so on a non-confidential basis only.
The use of this website to ask questions or receive answers does not create an attorney–client relationship between you and Justia, or between you and any attorney who receives your information or responds to your questions, nor is it intended to create such a relationship. Additionally, no responses on this forum constitute legal advice, which must be tailored to the specific circumstances of each case. You should not act upon information provided in Justia Ask a Lawyer without seeking professional counsel from an attorney admitted or authorized to practice in your jurisdiction. Justia assumes no responsibility to any person who relies on information contained on or received through this site and disclaims all liability in respect to such information.
Justia cannot guarantee that the information on this website (including any legal information provided by an attorney through this service) is accurate, complete, or up-to-date. While we intend to make every attempt to keep the information on this site current, the owners of and contributors to this site make no claims, promises or guarantees about the accuracy, completeness or adequacy of the information contained in or linked to from this site.